Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 321, NWS Blacksburg, VA

July 8, 20084 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2008, 5:11 PM EDT for 4 counties in Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2008, 5:11 PM EDT (21:11 UTC)
Expired
Jul 8, 2008, 6:15 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties City of Radford, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA

The radar

The Roanoke radar (KFCX), 21 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:11 PM EDTTSTM WND DMGPoplar Hill, VALARGE TREE DOWN ON ROUTE 100 BLOCKING TRAFFIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 082111
SVRRNK
VAC071-121-155-750-082215-
/O.NEW.KRNK.SV.W.0321.080708T2111Z-080708T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF RADFORD IN SOUTHWEST VIRGINIA
  PULASKI COUNTY IN SOUTHWEST VIRGINIA
  MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN GILES COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 615 PM EDT.

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DUBLIN...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DUBLIN...
  RADFORD...
  WALTON...
  CHRISTIANSBURG...
  SHAWSVILLE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3727 8084 3733 8026 3730 8025 3726 8021
      3712 8018 3710 8023 3709 8028 3706 8032
      3696 8077
TIME...MOT...LOC 2111Z 264DEG 17KT 3712 8067

$$
2 follow-up statements
000 
WWUS51 KRNK 082144
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT TUE JUL 8 2008

VAC071-121-155-750-082215-
/O.CON.KRNK.SV.W.0321.000000T0000Z-080708T2215Z/
CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA-GILES VA-
544 PM EDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR THE CITY OF RADFORD... EASTERN GILES...MONTGOMERY AND
NORTHEASTERN PULASKI COUNTIES...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WALTON...OR NEAR RADFORD...MOVING EAST AT 19 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3733 8026 3731 8026 3725 8021 3712 8018
      3710 8023 3709 8028 3706 8032 3702 8050
      3701 8051 3701 8056 3730 8060
TIME...MOT...LOC 2144Z 261DEG 17KT 3715 8046

$$

KK
000 
WWUS51 KRNK 082207
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT TUE JUL 8 2008

VAC071-121-155-750-082217-
/O.EXP.KRNK.SV.W.0321.000000T0000Z-080708T2215Z/
CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA-GILES VA-
607 PM EDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF RADFORD...EASTERN
GILES...MONTGOMERY AND NORTHEASTERN PULASKI COUNTIES EXPIRES AT 615
PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND MOVED EAST OUT OF THE AREA. THUS THE WARNING WILL 
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3733 8026 3731 8026 3725 8021 3712 8018
      3710 8023 3709 8028 3706 8032 3702 8050
      3701 8051 3701 8056 3730 8060
TIME...MOT...LOC 2207Z 261DEG 17KT 3717 8033

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:32 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 8, 3:32 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT TUE JUL 8 2008

.SYNOPSIS...
UPPER LEVEL LOW OVER THE WESTERN PIEDMONT SHIFTS EAST OF THE
FORECAST AREA THIS EVENING BUT STILL SOME SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. A FRONT OVER
THE UPPER MIDWEST WILL MAKE SLOW PROGRESS TOWARD THE AREA
WEDNESDAY AND WEDNESDAY NIGHT. MORE ORGANIZED STORMS CAN BE
EXPECTED ACROSS THE REGION WITH THE FRONTAL PASSAGE.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THE UPPER LEVEL LOW THAT HAS PLAGUED THE REGION FOR THE LAST SEVERAL
DAYS WILL MOVE TO THE EAST COAST OVERNIGHT. UNFORTUNATELY...WE WILL
STILL NEED TO CONTEND WITH SHORT WAVES COMING AROUND THE BACK SIDE
OF THIS TROUGH. RAIN EARLY TODAY HELPED LIMIT SEVERE POTENTIAL BY
KNOCKING DOWN SURFACE CAPES...BUT LIMITED CLOUD COVER AND RAIN
TOWARDS TAZEWELL AND THE MOUNTAIN EMPIRE COULD RESULT IN SCATTERED
SEVERE STORMS LATE THIS AFTERNOON AND EVENING. SHOWERS SHOULD WANES
OVERNIGHT...BUT ANOTHER WAVE AND DEVELOPING LOW LEVEL JET COULD
REINTRODUCE SHOWERS ACROSS THE AREA...PARTICULARLY NORTHERN CWA.
THERE IS A CHANCE THAT RIDGING BUILDING IN ALOFT OVERNIGHT COULD
SUPPRESS SHOWERS DEVELOPMENT IN THE MORNING AND WITH AN INCOMING COLD
FRONT FROM THE NORTHWEST...THE POTENTIAL FOR SEVERE WEATHER COULD
INCREASE WITH A SATURATED ATMOSPHERE AND HIGH INSTABILITIES IN THE
AFTERNOON. THE COLD FRONT WILL BE IN THE OHIO VALLEY DURING THE
AFTERNOON AND WILL NOT ENTER THE AREA UNTIL LATE AFTERNOON OR EARLY
EVENING. THIS FRONT WILL BE HUNG UP UNTIL A SURFACE WAVE TRACKS
ALONG IT AND MOVES TO THE MASON DIXON LINE AROUND MIDNIGHT THURSDAY.

WILL RUN MUGGY TEMPERATURES CLOSE TO MAV TONIGHT. ON WEDNESDAY...THE
UPPER LOW WILL BE OUT OF THE AREA AND BEING AHEAD OF THE FRONT...WE
SHOULD BE A FEW DEGREES WARMER THAT WHAT WE HAVE BEEN AND AROUND
SEASONABLE LEVELS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE SURFACE LOW RIDING ALONG THE FRONT SHOULD BE NEAR THE NJ COAST
BY THURSDAY MORNING. THIS SHOULD HAVE THE FRONT TO AT LEAST THE
VA/NC BORDER...IF NOT IN NC THURSDAY MORNING. HIGH PRESSURE AND
NORTHERLY WINDS WILL USHER IN A NEW WEATHER PATTERN WITH DRIER AND
MORE COMFORTABLE TEMPERATURES THROUGH THE PERIOD. THIS SURFACE HIGH
WILL RESIDE IN THE REGION THROUGH FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL SLIDE OFF THE EAST COAST OVER THE
WEEKEND. THIS WILL BRING SOUTHERLY FLOW ACROSS THE AREA WITH A
RETURN OF HEAT AND HUMIDITY BY THE END OF THE WEEKEND. MODELS ARE
SHOWING A WEAK FRONT AND/OR OVER RUNNING MOISTURE ON SUNDAY TO
INCREASE THE THREAT FOR RAIN OVER THE MOUNTAINS. MODELS HAVE NOT
BEEN CONSISTENT WITH LOCAL LONG TERM FORECAST. THEREFORE...WILL KEEP
POPS LOW (20/30) FOR THIS FORECAST PACKAGE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WIDESPREAD TSTMS ASSOCIATED WITH COLD POOL ALOFT LATE THIS
AFT/EVENING WILL REMIAN EAST OF LYH AND DAN. HOWEVER...THE AIRMASS
WILL REMAIN MOIST AND UNSTABLE...AND THE FAR WEST HAS HAD SEVERAL
HOURS OF HEATING. I EXPECT SCT TSTMS INTO THIS EVENING...WITH THE
BEST COVERAGE OUT TOWARDS BLF AND LWB. I HAVE INCLUDED SOME
PERIODS OF TSTMS...OR AT LEAST VCNTY TSTM...IN MOST OF THE TAF
SITES. DEPENDING ON AMOUNT OF CLEARING OVERNIGHT...WILL SEE AT
LEAST MVFR FOG...POSSIBLY IFR AT FAVORED LOCATIONS SUCH AS LWB.
MODELS HAVE A PREFRONTAL AREA OF SHOWERS/TSTMS MOVING INTO THE
WEST WED MORNING AND THEN PROGRESSING EAST ACROSS THE AREA...SO I
HAVE PUT IN VCNTY TSTMS FOR ALL SITES BEGINNING 14Z IN THE WEST AT
BLF AND AT 17Z IN DANVILLE.

COOL FRONT PASSES ACROSS THE REGION WEDNESDAY EVENING. COVERAGE OF
SHOWERS AND THUNDERSTORMS SHOULD BE WIDESPREAD WED AFT/EVENING
BRINGING MVFR OR EVEN BRIEF IFR CONDITIONS. WILL BE A THREAT FOR
VERY HEAVY RAIN...POSSIBLY STRONG WINDS AND HAIL.

FRONT MAY STALL ACROSS NC THU...SO THERE WILL BE A THREAT FOR
TSMTS MAINLY AT DANVILLE. SLIGHTLY DRIER AIR WILLWORK INTO MOST OF
THE AREA FOR THE END OF THE WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JJ/PC
Hazardous weather outlook, Jul 8, 3:41 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT TUE JUL 8 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-091945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
341 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE
PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A
FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY ACROSS
MUCH OF THE AREA WITH MORE HEAVY RAIN AND DAMAGING WIND POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING.

RCS

In the hours before

Special weather statement, Jul 8, 3:01 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT TUE JUL 8 2008

VAZ007-009-010-012-082000-
SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA-
301 PM EDT TUE JUL 8 2008

...LINE OF STRONG STORMS MOVING THROUGH THE AREA...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF TAZEWELL TO 9 MILES SOUTHEAST OF RICHLANDS TO SALTVILLE...MOVING
EAST AT 18 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
BROADFORD AT 310 PM EDT...CHILHOWIE AT 315 PM EDT...ASBERRYS AT 320
PM EDT...TAZEWELL AT 325 PM EDT...ADWOLF AT 330 PM EDT...HUNGRY
MOTHER STATE PARK...TIPTOP AT 340 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

JJ
Local storm report, Jul 8, 3:27 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     3 S EVERGREEN           37.26N 78.78W
07/08/2008                   APPOMATTOX         VA   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 620.

&&

HYSELL
Local storm report, Jul 8, 3:29 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     TSTM WND DMG     9 E APPOMATTOX          37.36N 78.66W
07/08/2008                   APPOMATTOX         VA   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 626.

&&

HYSELL
Local storm report, Jul 8, 3:30 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     3 E APPOMATTOX          37.36N 78.77W
07/08/2008                   APPOMATTOX         VA   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 631.

&&

HYSELL
Special weather statement, Jul 8, 3:54 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT TUE JUL 8 2008

VAZ007-009-010-WVZ042-043-082100-
SMYTH VA-BLAND VA-TAZEWELL VA-MERCER WV-SUMMERS WV-
354 PM EDT TUE JUL 8 2008

...LINE OF STRONG STORMS MOVING THROUGH THE AREA...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
MATOAKA TO 6 MILES NORTHWEST OF BLUEFIELD TO 6 MILES SOUTHWEST OF
CERES...MOVING NORTHEAST AT 17 MPH. THE LINE OF STRONG THUNDERSTORMS
WILL BE NEAR...BRAMWELL AT 400 PM EDT...PINNACLE ROCK STATE PARK...
BURKES GARDEN AT 405 PM EDT...CERES AT 410 PM EDT...MONTCALM...
MONTCALM AT 415 PM EDT...BLUEFIELD...MATOAKA AT 420 PM EDT...
WENONAH...SANDLICK AT 425 PM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

KK
Special weather statement, Jul 8, 4:26 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT TUE JUL 8 2008

VAZ010>013-082130-
WYTHE VA-PULASKI VA-BLAND VA-GILES VA-
426 PM EDT TUE JUL 8 2008

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WYTHEVILLE...OR ABOUT 5
MILES NORTHEAST OF FAVONIA...MOVING NORTHEAST AT 18 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...KIMBERLING AT 450 PM EDT...LONG SPUR...
GUNTON PARK AT 500 PM EDT...MECHANICSBURG AT 505 PM EDT...PULASKI AT
520 PM EDT...WHITE GATE AT 525 PM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:22 AM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania38 min
Jul 8, 12:38 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt38 min
Jul 8, 12:56 AM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax64 min
Jul 8, 1:18 AM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington57 min
Jul 8, 1:43 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham77 min
Jul 8, 1:51 AM EDTFlash Flood WarningRNKAppomattox, Campbell, Charlotte3 hr
Jul 8, 1:58 AM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell46 min
Jul 8, 2:15 AM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington60 min
Jul 8, 2:30 AM EDTFlash Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington3 hr
Jul 8, 12:09 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania66 min
Jul 8, 12:34 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax56 min
Jul 8, 1:21 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax21 min
Jul 8, 4:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Pulaski, Wythe, City of Galax55 min
Jul 8, 5:24 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Montgomery, Patrick, Pulaski66 min
Jul 8, 6:08 PM EDTSevere Thunderstorm WarningRNKPatrick42 min
Jul 8, 6:24 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania, Roanoke, City of Roanoke66 min
Jul 8, 6:52 PM EDTSevere Thunderstorm WarningRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington83 min
Jul 8, 6:53 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville67 min
Jul 8, 7:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, City of Lynchburg63 min
Jul 8, 7:54 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville81 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.